Washington, 2015Wildfire in Washington, August 14 to 31, 2015
August 14 to 31, 2015 · NWS OTX · 4 events in 4 counties and zones
This complex of wildfires ignition cause remains undetermined. The complex of wildfires originated Friday August 14,2015 and burned over 88,985 acres and cost over $21 million dollars to suppress.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This complex of wildfires ignition cause remains undetermined. The complex of wildfires originated Friday August 14,2015 and burned over 88,985 acres and cost over $21 million dollars to suppress.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 13, 10:07 PM PST, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 13, 10:07 PM PST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1107 PM PDT THU AUG 13 2015
.SYNOPSIS...
A chance of thunderstorms is expected tonight. A cold front will
push through the Inland Northwest Friday. This will bring strong
gusty winds, cooler temperatures and showers and strong
thunderstorms. Some storms may be severe. Breezy and cooler
conditions are expected through the weekend and early next week.
&&
.DISCUSSION...
A weak vorticity maximum is currently pushing into the Northeast
Mtns and the Northern Panhandle late this evening. The
thunderstorms associated with this wave are fairly isolated in
nature; however, the thunderstorms that have popped up this
evening have been good lightning producers and have not exhibited
much in the way of rainfall. This is only round one and is
expected to be on the more tame side compared to Friday.
The next round of thunderstorms is expected as the parent low
pressure circulations pushes onshore. The forecast shows a
slightly slower timing with thunderstorms re-surging over the
Cascades early in the morning after about 400 AM. This activity
will then push eastward across the region through the morning and
into the afternoon. We are still looking at the possibility for
stronger thunderstorms and maybe some severe by the afternoon
hours. There will be a dry slot that moves in at this time and may
push the stronger thunderstorm activity more into western Montana.
Winds will also become gusty on Friday. We have decided to issue a
Blowing Dust Advisory for Friday afternoon/evening since we
expect dust and reduced visibility to be the greater concern with
the winds. Wind gusts up to 35 to 40 mph can be expected. The
Wenatchee Area, greater basin over to the Spokane/Coeur d'Alene
area and Palouse will likely see the strongest winds. Blowing dust
is expected to reduce visibility down to 1 mile or less with the
greatest concern along I-90, Highway 2 and Highway 195 across the
basin, Spokane Area and Washington Palouse. /SVH
&&
.AVIATION... 06Z TAFS: A high impact event is expected Friday as
a vigorous cold front pushes across the region. The first round
of thunderstorms will taper off across the northern mountains late
this evening. Thunderstorm coverage will then increase early
Friday morning with strong thunderstorms possible into Friday
afternoon. Timing of thunderstorms around KEAT and KMWH is
expected between 10-17Z and then for the KLWS, KPUW, KGEG, KSFF
and KCOE between 14-21Z. More storms will be possible at KEAT and
KMWH late in the afternoon as upper level low pushes across this
area. Frequent lighting, small hail and gusty winds will all be
possible with these thunderstorms. Winds will also increase
through the day Friday with the passage of a strong cold front.
These winds are expected to gust as strong as 35-40 mph. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 69 86 56 77 54 83 / 10 20 10 10 0 0
Coeur d'Alene 65 88 54 76 51 82 / 10 40 20 20 0 0
Pullman 59 85 51 77 49 82 / 20 30 20 10 0 0
Lewiston 70 93 60 85 56 90 / 20 40 20 10 0 0
Colville 61 92 54 79 53 84 / 20 50 40 20 20 10
Sandpoint 56 89 54 73 48 80 / 20 50 40 20 0 10
Kellogg 62 87 51 74 48 82 / 10 50 30 20 0 0
Moses Lake 64 88 56 83 54 86 / 10 20 10 10 0 0
Wenatchee 73 86 58 82 57 86 / 10 30 10 0 0 0
Omak 67 91 57 81 54 86 / 10 60 20 20 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from 5 AM to 8 PM PDT Friday for Northern and
Central Idaho Panhandle (Zone 101).
WA...Red Flag Warning from 5 AM to 8 PM PDT Friday for East
Washington North Cascades (Zone 685)-East Washington
Northeast (Zone 686)-East Washington Okanogan Highlands
(Zone 687)-East Washington Okanogan/Methow Valleys (Zone
684).
Blowing Dust Advisory from 1 PM to 11 PM PDT Friday for Lower
Garfield and Asotin Counties-Moses Lake Area-Spokane Area-
Upper Columbia Basin-Washington Palouse-Waterville Plateau.
Red Flag Warning until 8 PM PDT Friday for East Washington
Central Cascade Valleys (Zone 677)-East Washington Northern
Columbia Basin (Zone 673)-East Washington Palouse and
Spokane Area (Zone 674)-East Washington South Central
Cascade Valleys (Zone 676).
Flash Flood Watch from 8 AM PDT Friday through Friday evening
for East Slopes Northern Cascades-Okanogan Valley-Wenatchee
Area.
Red Flag Warning until 2 PM PDT Friday for East Washington
Central Cascade Mountains (Zone 682)-East Washington South
Central Cascade Mountains (Zone 680).
&&Hazardous weather outlook, Aug 13, 4:13 AM PST, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
513 AM PDT THU AUG 13 2015
WAZ041>043-141215-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
513 AM PDT THU AUG 13 2015
This Hazardous Weather Outlook is for portions of North Central
Washington.
.DAY ONE...TODAY AND TONIGHT
Isolated thunderstorms are possible late this afternoon and
tonight. Any lightning from these storms could result in new
wildfire starts.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Low pressure and a cold front moves inland Friday. This will
carry a threat of thunderstorms. This will increase the potential
for flash flooding and debris flows for areas in and near recent
burn scars through Friday evening. Other potential hazards with
thunderstorms will include gusty winds and new fire starts from
lightning strikes.
IDZ001>004-026-027-WAZ031>038-044-141215-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WATERVILLE PLATEAU-
513 AM PDT THU AUG 13 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Isolated thunderstorms are possible over north Idaho early this
morning and then again late this afternoon and tonight across the
region. Any lightning from these storms could result in new
wildfire starts.
Potentially dangerous record breaking heat is possible today.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Dangerous record breaking heat is possible Thursday.
Low pressure and a cold front moves in Friday. This will carry
the potential for strong thunderstorms through Friday evening.
Possible impacts from thunderstorms are locally damaging winds,
hail and brief heavy downpours. Additionally any lightning from
these storms could result in new wild fires.
In the hours before
Special weather statement, Aug 13, 6:41 PM PST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
741 PM PDT THU AUG 13 2015
IDZ001>004-140330-
IDAHO PALOUSE ID-COEUR D'ALENE AREA ID-
CENTRAL PANHANDLE MOUNTAINS ID-NORTHERN PANHANDLE ID-
741 PM PDT THU AUG 13 2015
...SPECIAL WEATHER STATEMENT...
AT 738 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HARRISON...OR 13 MILES NORTHWEST OF ST. MARIES...MOVING NORTH AT 35
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. ANY
BOATERS ON LAKE COEUR D'ALENE SHOULD EXPECTED WINDS TO BECOME GUSTY
FROM THE SOUTH AND PREPARE TO TAKE SHELTER IF NECESSARY.
LOCATIONS IMPACTED INCLUDE...
COEUR D'ALENE...POST FALLS...HAYDEN...RATHDRUM...DALTON GARDENS...
PLUMMER...HAYDEN LAKE...HARRISON...PARKLINE...FOURTH OF JULY PASS...
WORLEY...FERNAN LAKE VILLAGE...HUETTER...BEAUTY CREEK CAMPGROUND...
CHATCOLET...WOLF CREEK CAMPGROUND AND MEDIMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4728 11664 4737 11702 4780 11692 4775 11636
TIME...MOT...LOC 0238Z 195DEG 30KT 4743 11680
SVH
Wildfire, East Slopes Northern Cascades
- When
- August 14, 12:00 AM PST to August 31, 12:00 AM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- Other Federal Agency
This complex of wildfires ignition cause remains undetermined. The complex of wildfires originated Friday August 14,2015 and burned over 88,985 acres and cost over $21 million dollars to suppress.
Wildfire, Wenatchee Area
- When
- August 14, 12:00 AM PST to August 31, 12:00 AM PST
- Where
- Wenatchee Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
This complex of wildfires ignition cause remains undetermined. The complex of wildfires originated Friday August 14,2015 and burned over 88,985 acres and cost over $21 million dollars to suppress.
Wildfire, Waterville Plateau
- When
- August 14, 12:00 AM PST to August 31, 12:00 AM PST
- Where
- Waterville Plateau forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.471, -119.572 (the zone’s center; the record gives no point)
This complex of wildfires ignition cause remains undetermined. The complex of wildfires originated Friday August 14,2015 and burned over 88,985 acres and cost over $21 million dollars to suppress.
Wildfire, Okanogan Valley
- When
- August 14, 12:00 AM PST to August 31, 12:00 AM PST
- Where
- Okanogan Valley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
This complex of wildfires ignition cause remains undetermined. The complex of wildfires originated Friday August 14,2015 and burned over 88,985 acres and cost over $21 million dollars to suppress.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, August 14 to 16, 201548 injured · 4 events
- Hail and Damaging Winds in Wisconsin, August 14, 2015$65,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Michigan, August 14, 2015$40,000 · 1.25 in hail · 6 events
- Damaging Winds in Texas, August 14, 2015$45,000 · 74 kt wind · 3 events
- Hail and Damaging Winds in North Carolina, August 14, 2015$35,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Wisconsin, August 14, 20151 injured · $16,000 · 1.5 in hail · 8 events
- Damaging Winds in Michigan, August 14, 2015$4,000 · 56 kt wind · 23 events
- Marine Thunderstorm Winds in Lake St. Clair, August 14, 20152 injured · 54 kt wind · 3 events
- Damaging Winds in Montana, August 14, 201562 kt wind · 6 events
- Marine Thunderstorm Winds in Lake Michigan, August 14, 201560 kt wind · 6 events
- Marine Thunderstorm Winds in Lake Michigan, August 14, 201552 kt wind · 5 events
- Marine Thunderstorm Winds in Lake Michigan, August 14, 20155 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599513, 599514, 599515, 599516.